Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 121, NWS San Angelo, TX

May 25, 20214 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 25, 2021, 11:22 PM CDT for 4 counties in Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 11:22 PM CDT (04:22 UTC)
Expired
May 26, 2021, 12:15 AM CDT
In force
53 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, TX, Coleman County, TX, Concho County, TX, McCulloch County, TX

The radar

The San Angelo radar (KSJT), 114 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

486 
WUUS54 KSJT 260422
SVRSJT
TXC049-083-095-307-260515-
/O.NEW.KSJT.SV.W.0121.210526T0422Z-210526T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1122 PM CDT Tue May 25 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Brown County in west central Texas...
  Coleman County in west central Texas...
  Northern McCulloch County in west central Texas...
  Northeastern Concho County in west central Texas...

* Until 1215 AM CDT.

* At 1122 PM CDT, a severe thunderstorm was located over Mozelle, or
  over Voss, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Gouldbusk around 1130 PM CDT.
  Waldrip around 1145 PM CDT.
  Rockwood around 1150 PM CDT.
  Mercury, Winchell and Placid around 1215 AM CDT.

Other locations impacted by this severe thunderstorm include 
Milburn, Fife, Echo, Mozelle, Fisk, Thrifty, and Hords Creek 
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3149 9901 3147 9902 3149 9905 3145 9909
      3140 9909 3135 9913 3120 9934 3110 9960
      3151 9998 3158 9972 3172 9972 3201 9948
      3177 9890
TIME...MOT...LOC 0422Z 298DEG 23KT 3159 9953 

HAIL...1.00IN
WIND...60MPH
 
$$

sn
1 follow-up statement
200 
WWUS54 KSJT 260455
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
1155 PM CDT Tue May 25 2021

TXC049-083-095-307-260515-
/O.CON.KSJT.SV.W.0121.000000T0000Z-210526T0515Z/
Brown TX-Coleman TX-McCulloch TX-Concho TX-
1155 PM CDT Tue May 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN BROWN...SOUTHERN COLEMAN...NORTHERN MCCULLOCH AND
NORTHEASTERN CONCHO COUNTIES...

At 1152 PM CDT, a severe thunderstorm was located over Stacy, moving
southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Gouldbusk around 1205 AM CDT.
  Waldrip and Pear Valley around 1220 AM CDT.
  Rockwood around 1225 AM CDT.
  Lohn around 1230 AM CDT.
  Placid around 1245 AM CDT.

Other locations impacted by this severe thunderstorm include Bangs, 
Doole, Winchell, Brookesmith, and rural areas of southwestern Brown, 
northern McCulloch and southern Coleman counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3149 9901 3147 9902 3149 9905 3145 9909
      3140 9909 3135 9913 3120 9934 3110 9960
      3116 9966 3150 9988 3158 9972 3164 9954
      3194 9931 3177 9890
TIME...MOT...LOC 0452Z 293DEG 20KT 3147 9960 

HAIL...1.00IN
WIND...60MPH
 
$$

sn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:13 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, May 25, 6:13 PM CDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
613 PM CDT Tue May 25 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 244 PM CDT Tue May 25 2021

It wouldn't be late spring in West Central Texas if we didn't have
yet another chance for strong to severe storms tonight. Storms are
already firing across the Davis Mountains and more are expected to
fire later this afternoon off the dryline. With ample amounts of
instability (daytime heating and plenty of moisture with dew points
in the mid 60s leading to CAPE values of 2000+ J/kg) and steep mid
level lapse rates between 7-8.5 deg C/km, these storms should
intensify quickly. The only 'limiting' factors are a lack of
widespread significant lift and only modest amounts of effective bulk
shear around 30 kts. These storms are expected to grow upscale
pretty quickly into multicell complexes with embedded supercells
possible as they trek into our area and move southeast. CAMs are
suggesting the development of a complex in the northern Permian
Basin after 0Z and moving it through the Big Country and maybe the
Northern Concho Valley late this evening. Damaging winds and
large hail will be the main threats with an overall low threat for
tornadoes. Otherwise, low clouds are expected to move in from the
southeast in the late overnight to early morning hours. Lows will
be very mild in the mid to upper 60s, aided by the cloud cover
and continued southerly low-level flow.

Tomorrow looks to dry out as upper level ridging sets up over our
area. Highs will be at or just above normal for this time of year in
the upper 80s to low 90s. Dew points are expected to remain high in
the mid to upper 60s with, once again, continued low level south to
southeasterly flow bringing in rich gulf moisture.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 229 PM CDT Tue May 25 2021

Continued unsettled pattern for the rest of the week and into the
weekend, although West Central Texas will remain on periphery for
Wednesday night into Thursday night. Most of the activity
developing across West Texas and the Red River Valley will
struggle to come very far south and east, although as we saw this
morning, it will remain possible. Will generally keep POPs low for
the western third of the area, with slightly higher chances
across the northern Big Country and the extreme western Concho
Valley.

Best chances may come Friday evening into Saturday morning as a
weak cold front sags into the area. NAM is a little farther south
with the boundary by Friday afternoon, but in any case, looks like
convection will develop Friday afternoon and evening along the
boundary and sag south and east farther into the area. Details
this far out remain questionable, but decent instability in place
so will need to keep an eye on severe chances. How far south the
convection eventually sags is also a question, along with any
possible outflow boundaries or the front itself hanging around on
Saturday. Will continue the mention of chance POPs for now, but
may need to be bumped for at least the Big Country if model trends
continue.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Tue May 25 2021

Expect VFR conditions at the terminals this evening. Stratus will
return late tonight with MVFR ceilings at the terminals between
06-09Z and low clouds remaining through Wednesday morning. Expect
mainly VFR conditions after 18Z Wednesday. Also, watching severe
storms over the Permian Basin, moving toward the east. Going with
a VCTS at the KABI site between 02-07Z. Will keep an eye on the
KSJT site too, but keeping thunder out for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 67  88  70  89 /  30   5   5  10
San Angelo 	 68  92  69  90 /  20   0   5   5
Junction 	 68  89  66  89 /  10   0   0   0
Brownwood 	 67  86  68  88 /  10   5   0   5
Sweetwater 	 66  88  70  90 /  30   5  10  10
Ozona      	 69  90  68  88 /  20   0   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...50
LONG TERM....07
AVIATION...21
Hazardous weather outlook, May 25, 2:30 PM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
230 PM CDT Tue May 25 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-261930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
230 PM CDT Tue May 25 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A few strong to severe storms are possible, mainly this afternoon
and tonight. Damaging winds, large hail, heavy downpours, and
frequent lightning are the main hazards. The primary area of
concern is west of an Abilene to San Angelo to Ozona line.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong to severe storms are possible Friday and Saturday. The main
hazards currently look to be heavy rain, lightning, and damaging
winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this afternoon through the
overnight hours.

In the hours before

Special weather statement, May 25, 8:34 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
834 PM CDT Tue May 25 2021

TXZ049-054-065-066-113-127-260215-
Runnels TX-Fisher TX-Nolan TX-Coke TX-Jones TX-Taylor TX-
834 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHWESTERN
JONES...NOLAN...SOUTHERN FISHER...WESTERN TAYLOR AND NORTHWESTERN
RUNNELS COUNTIES UNTIL 915 PM CDT...

At 832 PM CDT, strong winds from decaying thundestorms were
affecting parts of northern Nolan County, including Sweetwater.

Wind gusts up to 50 mph from these decaying thunderstorms will be
possible in much of Nolan, western Taylor, and northern Coke and
Runnels counties.

Locations impacted include...
Sweetwater, Winters, Roscoe, Robert Lee, Blackwell, Nolan, Merkel,
Bronte, Trent, Maryneal, E.V. Spence Reservoir, Norton, Wingate,
Happy Valley, Fort Chadbourne, Coronados Camp and Wastella.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3184 9991 3186 10069 3208 10068 3209 10066
      3256 10066 3256 9991
TIME...MOT...LOC 0132Z 267DEG 12KT 3228 10037

sn
Special weather statement, May 25, 8:53 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
853 PM CDT Tue May 25 2021

TXZ054-065-066-127-260245-
Runnels TX-Nolan TX-Coke TX-Taylor TX-
853 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN
NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL
945 PM CDT...

At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blackwell, moving east at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Winters, Blackwell, Hylton, Fort Chadbourne, Wingate, Happy Valley,
Drasco, Pumphrey, Wilmeth, and Oak Creek Reservoir.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3208 10059 3224 10036 3216 9992 3187 9991
TIME...MOT...LOC 0152Z 287DEG 13KT 3213 10032

sn
Special weather statement, May 25, 9:39 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
939 PM CDT Tue May 25 2021

TXZ127-128-260330-
Callahan TX-Taylor TX-
939 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 1030 PM CDT...

At 938 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lawn, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Tuscola, Buffalo Gap, Lawn, Dudley, Oplin, Bradshaw, Lake Abilene,
Camp Tonkawa, Ovalo and Us-283 Near The Coleman-
Callahan County Line.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3208 9940 3209 9992 3227 9992 3232 9942
TIME...MOT...LOC 0238Z 259DEG 11KT 3215 9974

sn
Special weather statement, May 25, 10:08 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1008 PM CDT Tue May 25 2021

TXZ098-260415-
Haskell TX-
1008 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL COUNTY UNTIL
1115 PM CDT...

At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jud, or near Rochester, moving east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Rule, Rochester, Weinert, O'brien, Jud, Us-277 Near The Haskell-
Knox County Line and Us-380 Near The Haskell-Stonewall County Line.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3325 9947 3315 9999 3339 9999 3340 9947
TIME...MOT...LOC 0308Z 253DEG 21KT 3328 9991

sn
Special weather statement, May 25, 10:26 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1026 PM CDT Tue May 25 2021

TXZ127-128-260430-
Callahan TX-Taylor TX-
1026 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALLAHAN AND SOUTHEASTERN
TAYLOR COUNTIES UNTIL 1130 PM CDT...

At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuscola, moving east at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Clyde, Baird, Tuscola, Lawn, Eula, Dudley, Oplin, Bradshaw, Lake
Abilene, Camp Tonkawa and Ovalo.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Texas.

LAT...LON 3209 9991 3226 9992 3230 9962 3243 9952
      3243 9935 3208 9936
TIME...MOT...LOC 0325Z 276DEG 10KT 3222 9979

sn
Local storm report, May 25, 11:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1101 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             1 ENE BALLINGER         31.74N 99.95W
05/25/2021  E1.00 INCH       RUNNELS            TX   PUBLIC

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:10 PM CDTSpecial Weather StatementSJTSterling50 min
May 25, 8:34 PM CDTSpecial Weather StatementSJTCoke, Nolan, Runnels41 min
May 25, 8:53 PM CDTSpecial Weather StatementSJTNolan52 min
May 25, 9:16 PM CDTSevere Thunderstorm WarningSJTFisher28 min
May 25, 9:18 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor57 min
May 25, 9:29 PM CDTSevere Thunderstorm WarningSJTHaskell46 min
May 25, 9:39 PM CDTSpecial Weather StatementSJTTaylor51 min
May 25, 9:51 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor39 min
May 25, 9:53 PM CDTAreal Flood AdvisorySJTCoke, Nolan, Runnels, Taylor112 min
May 25, 9:59 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor46 min
May 25, 10:06 PM CDTSevere Thunderstorm WarningSJTRunnels, Taylor54 min
May 25, 10:08 PM CDTSpecial Weather StatementSJTHaskell67 min
May 25, 10:26 PM CDTSpecial Weather StatementSJTCallahan64 min
May 25, 10:36 PM CDTAreal Flood AdvisorySJTRunnels, Taylor114 min
May 25, 10:36 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Taylor54 min
May 25, 10:57 PM CDTFlash Flood WarningSJTTaylor2 hr
May 25, 11:04 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels56 min
May 26, 12:15 AM CDTSpecial Weather StatementSJTMcCulloch60 min
May 26, 1:07 AM CDTSpecial Weather StatementSJTSan Saba53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.